Alert archive / Wisconsin / River Flood Warnings in 2008
River Flood Warning 48, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 13, 2008, 9:20 AM CDT for Grant County, Richland County, Wisconsin. It took effect at Jun 14, 2008, 12:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2008, 9:20 AM CDT (14:20 UTC)
- In effect from
- Jun 14, 2008, 12:00 AM CDT
- Expired
- Jun 14, 2008, 2:43 AM CDT
- In force
- 3 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- Minor
Counties Grant County, WI, Richland County, WI
The radar
The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River at Muscoda (MUSW3).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05407000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KARX 131420 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 920 AM CDT FRI JUN 13 2008 ...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING LOCATIONS... WISCONSIN RIVER AT MUSCODA AFFECTING GRANT AND RICHLAND COUNTIES ...MINOR FLOODING IS FORECAST... .RECENT HEAVY RAIN ACROSS THE AREA IS EXPECTED TO CAUSE RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC043-103-140020- /O.NEW.KARX.FL.W.0048.080614T0500Z-080616T1200Z/ /MUSW3.1.ER.080614T0500Z.080614T1200Z.080616T0000Z.NO/ 920 AM CDT FRI JUN 13 2008 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLOOD WARNING FOR THE WISCONSIN RIVER AT MUSCODA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8 AM FRIDAY THE STAGE WAS 7.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT JUST AFTER MIDNIGHT AND CONTINUE TO CREST NEAR 9.4 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING. * AT 10.0 FEET...THERE IS EXTENSIVE LOWLAND FLOODING. HOWEVER NO FLOODING HAS BEEN REPORTED IN MUSCODA IN PREVIOUS YEARS. * AT 9.0 FEET...THE RIVER BEGINS TO GO OUT OF ITS BANKS IN SOME LOCATIONS WITH ONLY MINOR FLOODING. $$
1 follow-up statement
000 WGUS83 KARX 140743 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 243 AM CDT SAT JUN 14 2008 ...THE FLOOD WARNING IS CANCELLED FOR... TURTLE CREEK NEAR AUSTIN AFFECTING MOWER COUNTY ROOT RIVER NEAR HOUSTON AFFECTING HOUSTON COUNTY WISCONSIN RIVER AT MUSCODA AFFECTING GRANT AND RICHLAND COUNTIES ZUMBRO RIVER AT ZUMBRO FALLS AFFECTING WABASHA COUNTY .RIVER LEVELS HAVE FALLEN OR REMAIN BELOW FLOOD STAGE...THEREFORE THE FLOOD WARNING HAS BEEN CANCELED. THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS LISTED ABOVE. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE MNC099-140813- /O.CAN.KARX.FL.W.0040.000000T0000Z-080614T1441Z/ /TRCM5.2.ER.080612T0603Z.080612T1845Z.080614T0348Z.NR/ 243 AM CDT SAT JUN 14 2008 THE FLOOD WARNING IS CANCELLED FOR THE TURTLE CREEK NEAR AUSTIN. * AT 01AM SATURDAY THE STAGE WAS 10.2 FEET. * FLOOD STAGE IS 10.5 FEET. $$ MNC055-140813- /O.CAN.KARX.FL.W.0049.000000T0000Z-080616T0130Z/ /HOUM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 243 AM CDT SAT JUN 14 2008 THE FLOOD WARNING IS CANCELLED FOR THE ROOT RIVER NEAR HOUSTON. * AT 02AM SATURDAY THE STAGE WAS 11.4 FEET. * FLOOD STAGE IS 15.0 FEET. $$ WIC043-103-140813- /O.CAN.KARX.FL.W.0048.000000T0000Z-080616T1200Z/ /MUSW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 243 AM CDT SAT JUN 14 2008 THE FLOOD WARNING IS CANCELLED FOR THE WISCONSIN RIVER AT MUSCODA. * AT 02AM SATURDAY THE STAGE WAS 7.7 FEET. * FLOOD STAGE IS 9.0 FEET. $$ MNC157-140813- /O.CAN.KARX.FL.W.0044.000000T0000Z-080614T1840Z/ /ZUMM5.1.ER.080613T1141Z.080613T2000Z.080614T0507Z.NO/ 243 AM CDT SAT JUN 14 2008 THE FLOOD WARNING IS CANCELLED FOR THE ZUMBRO RIVER AT ZUMBRO FALLS. * AT 02AM SATURDAY THE STAGE WAS 17.4 FEET. * FLOOD STAGE IS 18.0 FEET. $$ DAS
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 13, 3:51 AM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Jun 13, 3:51 AM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 351 AM CDT FRI JUN 13 2008 .SHORT TERM...THROUGH SUNDAY NIGHT FINALLY SEEING LIGHT AT THE END OF THE TUNNEL FOR WHAT HAS BEEN A VERY TRYING WEEK FOR THIS PORTION OF THE COUNTRY. RAIN HAS ENDED ACROSS THE ENTIRE FORECAST AREA...WITH ABOUT 36 HOURS TO CATCH OUR BREATH BEFORE THE NEXT THUNDERSTORM COMPLEX TAKES AIM ON THE REGION. OBVIOUSLY...RAIN CHANCES/TIMING WERE GIVEN A GREAT DEAL OF ATTENTION THIS FORECAST CYCLE. CURRENTLY...ANOMALOUS CLOSED LOW /542DM AT 500MB/ OVER NRN ND MOVING SLOWLY EAST WITH 998MB OCCLUDED SFC CYCLONE PULLING ALONG UNDERNEATH. MAIN WEAK COLD FRONTAL STRUCTURE HAS DETATCHED AND DRIFTED WELL EAST OF THESE CIRCULATIONS...CURRENTLY VERY HARD TO DEPICT IN CONVECTIVELY TURNED OVER AIRMASS OVER WI/IA. A DEFINITE DEWPOINT GRADIENT FROM I-35 IN MN /50S/ TO WRN WI /MID 60S/ SO FRONT IS ASSUMED TO LIE VERY CLOSE TO MS RIVER. PATCHY DENSE FOG NOW BECOMING WIDESPREAD GIVEN ONLY ANVIL CIRRUS...LIGHT BOUNDARY LAYER FLOW..AND HIGH MOISTURE FROM ALL THE RAIN. EXTRA LOBE OF ENERGY ON THE BACKSIDE OF THE CYCLONE SEEN OVER ERN MT. A QUIET DAY TODAY AS UPPER TROUGH/CLOSED LOW MEANDERS NORTHEAST AND WEAKENS WITH TIME. STILL A BROAD BELT OF FAST FLOW AROUND THIS SYSTEM AND PASSAGE OF ERN MT FEATURE TODAY WILL ALLOW THE ADDITION OF SOME GRADIENT WHICH WILL KICK UP THE WESTERLY WINDS AND USHER THE LOWER DEWPOINT /WELL MIXED/ BOUNDARY LAYER OFF TO THE WEST INTO THE AREA. GIVEN OVERALL CYCLONIC NATURE TO THE LOW/MID LEVEL FLOW...STEEP LAPSE RATES...AND A GOOD DEAL OF MORNING/EARLY AFTERNOON SUNSHINE...EXPECT PLENTY OF POPCORN CUMULUS WHICH WILL SLOWLY BEGIN TO TOWER THROUGH THE AFTERNOON WITH MLCAPES EXCEEDING 100 J/KG. LACK OF A STRONGER CAPE SIGNAL ALMOST BEGGED FOR PULLING OF GOING POPS...BUT SEEING ENOUGH POTENTIAL /INCLUDING SOME POPCORN SHOWERS AT THE PEAK OF DIURNAL CYCLE ON 4KM NSSL WRF/ TO KEEP ISOLD SHOWER MENTION LATE AFTN/EARLY EVENING ALL AREAS. RAIN TO BE VERY ISOLATED AND INSIGNIFICANT...SHOULD HAVE NO IMPACT TO FLOODED AREAS. THESE TO DIE DOWN BY MID EVENING...AND QUIET OVERNIGHT. THINGS GET A LITTLE MORE UNCERTAIN QUICKLY INTO SATURDAY AFTERNOON AS NARROW BRANCH OF LOW LEVEL JET AROUND SUBTROPICAL HIGH BRINGS WARM/MOIST ADVECTION AND RAPID DESTABILIZATION THROUGH THE DAY. WEAK UPPER DISTURBANCE IS POORLY TIMED BETWEEN 13.00 NCEP NAM/GFS..AND TENDENCY IS TO LEAN MORE TOWARD CONSISTENT 13.00Z ECMWF. SHOULD SEE MOISTURE TRANSPORT/WARM ADVECTION PATTERN SATURDAY ALONG WITH APPROACH OF UPPER WAVE ON NOSE OF FAST NWLY MID LEVEL JET BRING INCREASING CHANCES OF THUNDERSTORMS THROUGH THE AFTN/EVENING. NOT A REAL GOOD SFC BOUNDARY/FOCUS IN THE LOWER LEVELS...SO HARD TO PIN DOWN LOCATION OF HIGHER THREATS AT THIS MOMENT. THINKING STORM CHANCES INCREASE THROUGH THE DAY AND PEAK OVERNIGHT AS WAVE/THERMODYNAMICS INTERACT WITH MODEST LOW LEVEL JET/MOISTURE TRANSPORT SIGNAL ON 300-310K ISENTROPIC LAYER. APPEARS TO BE A PROGRESSIVE STORM CLUSTER GIVEN MID LEVEL FLOW AND WAVE MOTION. WHILE ANY RAIN IS NOT GOOD RIGHT NOW...THIS DOESN/T HAVE THE EARMARK OF A HEAVY RAIN EVENT...AND IS NOT LIKELY TO BE WIDESPREAD. BY SUNDAY...OVERALL DEVELOPING LONGWAVE PATTERN WILL SUPPORT A CONGEALING COLD FRONTAL STRUCTURE AND THIS PUSHING RAPIDLY OFF TO THE SOUTHEAST. NWLY FLOW /DOWNGLIDE/ DEVELOPING ON THE THETA-SFCS SUGGESTING CHCS WILL DIMINISH DURING THE DAY AS FRONT RACES OFF TO THE SOUTHEAST. LEANED AWAY FROM A SLOWER/MORE AMPLIFIED NAM-WRF SOLN HERE WITH CONVECTIVE DEVELOPMENT PROBABLY OFF TO THE SOUTH/EAST ON SUNDAY AFTERNOON...THOUGH IT WILL BE CLOSE. .LONG TERM...MONDAY THROUGH THURSDAY OVERALL VERY GOOD AGREEMENT IN A PATTERN THAT THIS PART OF THE COUNTRY HAS BEEN WISHING FOR. EVOLUTION OF SWRN CONUS RIDGE/UPPER GREAT LAKES TROUGH AND DEEP TROUGH OFF BRITISH COLUMBIA. STRONG NWLY FLOW AND REMOVAL OF ANOMALOUS LOW LEVEL MOISTURE VIA SUNDAY/S FRONTAL PUSH. WHILE ORIENTATION OF THE TROUGHS/RIDGES LEAVES A LITTLE TO BE DESIRED...DETERMINISTIC AND PROBABILISTIC DATASETS SUPPORT A PERIOD OF DRY WEATHER FOR MUCH OF THE AREA NEXT WEEK. THROUGH THE END OF NEXT WEEK INTO NEXT WEEKEND...SLOW PROGRESSION OF THE PATTERN BRINGS RIDGE AXIS INTO CNTL CONUS AS DEEP TROUGH MOVES INTO NERN CONUS. MAY SEE RETURN FLOW/MOISTURE GET BACK TOWARD AREA BY NEXT WEEKEND. TEMPERATURES LIKELY AVERAGING OUT BELOW NORMAL AS COOL SPRING CONTINUES. && .AVIATION... A COLD FRONT ACCOMPANIED BY SHRA/TS ACTIVITY WILL CONTINUE TO PUSH THROUGH EASTERN WI THROUGH NORTHERN IL THIS MORNING. MEANWHILE...A DEEP AREA OF LOW PRESSURE WILL CONTINUE TO DRIFT FROM THE NORTHERN PLAINS INTO SOUTHWEST ONTARIO. VFR MID/HIGH CLOUDS OVER THE KRST/KLSE TAF SITES FROM CONVECTION TO THE SOUTHEAST OF THE AREA WILL GRADUALLY PUSH SOUTHEAST BY 14Z. OTHERWISE...COLD AIR ALOFT ASSOCIATED WITH THE LOW OVER SOUTHERN CANADA WILL PRODUCE FAIRLY STEEP LAPSE RATES FOR SCATTERED CUMULUS DEVELOPMENT BY MID/LATE MORNING. BASES OF THIS CUMULUS WILL BE AROUND 5KFT. OTHERWISE...THE PRESSURE GRADIENT ASSOCIATED WITH THE LOW OVER CANADA WILL PRODUCE WEST TO SOUTHWEST WINDS TODAY IN THE 15KT TO 25KT RANGE. A WEAK RIDGE OF HIGH PRESSURE WILL THEN WORK INTO THE AREA THIS EVENING...SCATTERING CLOUDS OUT AND SLACKENING WINDS. && .HYDROLOGY... SMALL SCALE...BUT INTENSE NONETHELESS...FLASH FLOOD EVENT THURSDAY AFTERNOON BROUGHT A NARROW BAND OF 3-5 INCH RAINS FROM EXTREME SERN CLAYTON COUNTY ACROSS PORTIONS OF GRANT COUNTY INTO EXTREME SERN RICHLAND COUNTY. FLASH FLOODING AND OVERLAND FLOODING WAS WIDESPREAD...PARTICULARLY IN GRANT COUNTY WHERE SOME HOMES WERE HEAVILY DAMAGED/DESTROYED IN AND AROUND POTOSI. CURRENT AREAL FLOOD WARNING FOR ADAMS/JUNEAU COUNTIES DRIVEN LARGELY BY HIGH- IMPACT ROAD CLOSURE OF SOUTHBOUND I-90/94 DUE TO WATER OVER THE INTERSTATE. ALSO SOME OVERLAND FLOODING CONTINUING IN THESE COUNTIES GIVEN RAINS LAST EVENING. WILL CONTINUE AREAL FLOOD WARNING IN GRANT COUNTY FOR QUITE SOME TIME YET GIVEN NUMEROUS ROAD CLOSURES/WASHOUTS AND MUDSLIDES...AS WELL AS GRANT RIVER /BURTON/ AND PLATTE RIVER /ROCKVILLE/ SHOWING STRONG RISES WELL ABOVE FLOOD STAGE. OTHERWISE...MANY TRIB RIVERS STILL IN FLOOD AND/OR RUNNING VERY HIGH. SEEING LARGE FORECAST RISES NOW ON MAINSTEM MISSISSIPPI RIVER WITH FLOOD WARNINGS GOING FOR L/D 10 AND TO THE SOUTH. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG/HYDROLOGY...BINAU AVIATION...DAS
Hazardous weather outlook, Jun 13, 5:06 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 506 AM CDT FRI JUN 13 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041-042-053>055-141000- ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-FAYETTE- FILLMORE-FLOYD-HOUSTON-HOWARD-JACKSON-LA CROSSE-MITCHELL-MONROE- MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK- WINONA- 506 AM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT RIVER FLOODING WILL CONTINUE FOR MANY RIVERS ACROSS THE AREA AS RUNOFF FROM RECENT HEAVY RAINS CONTINUES. MANY ROADS NEAR THESE RIVERS WILL CONTINUE TO BE CLOSED DUE TO THE FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RENEWED THREAT OF THUNDERSTORMS WILL COME ON SATURDAY AFTERNOON INTO SUNDAY AFTERNOON AS THE NEXT COLD FRONT SHIFTS SLOWLY THROUGH THE REGION. THE BETTER CHANCE OF MORE ORGANIZED THUNDERSTORM ACTIVITY...AND SEVERE STORMS WILL COME SATURDAY AFTERNOON AND NIGHT. A FEW STRONGER STORMS COULD LINGER INTO SUNDAY AFTERNOON... BUT WILL QUICKLY MOVE OUT OF THE AREA. WHILE WIDESPREAD HEAVY RAIN IS NOT EXPECTED DUE TO OVERALL LOWER COVERAGE OF THE EXPECTED THUNDERSTORM CLUSTERS...SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE...WHICH MAY DELAY SOME CRESTS ON AREA RIVERS...OR CAUSE QUICK RUNOFF ON THE SATURATED SOILS. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION IS ANTICIPATED THROUGH SATURDAY MORNING... THOUGH ACTIVATION MAY BE NEEDED OVER THE WEEKEND. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. WIZ043-044-061-141000- ADAMS-GRANT-JUNEAU- 506 AM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT FLOODING WILL CONTINUE THROUGH THE MORNING WITH ROAD CLOSURES ACROSS MUCH OF GRANT COUNTY INTO SOUTHERN ADAMS AND JUNEAU COUNTIES. INTERSTATE 90/94 IN JUNEAU COUNTY WILL REMAIN CLOSED UNTIL FURTHER NOTICE DUE TO WATER OVER THE EASTBOUND LANES BETWEEN MAUSTON AND PORTAGE. RIVERS...CREEKS...AND STREAMS ACROSS THE COUNTIES WILL REMAIN HIGH...AND IN SOME CASES...IN FLOOD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RENEWED THREAT OF THUNDERSTORMS WILL COME ON SATURDAY AFTERNOON INTO SUNDAY AFTERNOON AS THE NEXT COLD FRONT SHIFTS SLOWLY THROUGH THE REGION. THE BETTER CHANCE OF MORE ORGANIZED THUNDERSTORM ACTIVITY...AND SEVERE STORMS WILL COME SATURDAY AFTERNOON AND NIGHT. A FEW STRONGER STORMS COULD LINGER INTO SUNDAY AFTERNOON... BUT WILL QUICKLY MOVE OUT OF THE AREA. WHILE WIDESPREAD HEAVY RAIN IS NOT EXPECTED DUE TO OVERALL LOWER COVERAGE OF THE EXPECTED THUNDERSTORM CLUSTERS...SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE...WHICH MAY DELAY SOME CRESTS ON AREA RIVERS...OR CAUSE QUICK RUNOFF ON THE SATURATED SOILS. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION IS ANTICIPATED THROUGH SATURDAY MORNING... THOUGH ACTIVATION MAY BE NEEDED OVER THE WEEKEND. REPORTS OF FLOODING FROM THURSDAYS HEAVY RAINS WOULD ALSO BE APPRECIATED TODAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BINAU
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:39 PM CDT | Flash Flood Warning | ARX | Grant | 3 hr |
| Jun 12, 7:49 PM CDT | Flash Flood Warning | ARX | Richland | 3 hr |
| Jun 12, 9:26 PM CDT | Flash Flood Warning | ARX | Grant | 3 hr |
| Jun 12, 10:22 PM CDT | Areal Flood Warning | ARX | Adams, Juneau | 14 hr |
| Jun 13, 12:29 AM CDT | Areal Flood Warning | ARX | Grant | 36 hr |
| Jun 13, 11:01 AM CDT | Areal Flood Warning | ARX | Juneau | 9 hr |
Nearby
River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.